MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-021-275-12
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure involving the pipeline vantage with shield technology, the stent was never fully deployed and was successfully removed without any issues.The aneurysm was located in the left sca and was unruptured with a saccular morphology.The aneurysm had a maximum diameter of less than 2mm and a neck diameter greater than 2mm.During the procedure, the pipeline vantage device dropped back off the delivery wire, and the physician noticed an unusually lengthy distance from the distal end of the stent to the proximal part of the tip coil.The physician decided to discard the vantage device as they were not comfortable completing the deployment with the angiography as it was.The pipeline was not used for an indication that is not approved (sca).It was unknown if dapt (dual antiplatelet treatment) was administered.Landing zone (artery size) was unknown.Angiographic results post-procedure were fine, and a different stent was placed without any injury or harm to the patient.No patient complications have been reported as a result of this event.Ancillary device: microcatheter phenom 21.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported during the procedure, the proper amounts of added and reducing load to avoid failure during deployment was observed.No issues were identified with the phenom catheter.It was clarified there was distance between the distal end of the tip coil and the proximal end of the pipeline.The causeo of the pipeline failure was possibly too much forward pressure.The pipeline opened up fine, just not along the correct segment of the pusher wire.The pipeline was placed in a vessel bend when it failed to open.No additional steps were taken to open the pipeline as physician did not feel comfortable deploying the pipeline as is.
 
Additional Manufacturer Narrative
Product analysis: ¿as found condition: the pipeline vantage shield embolization device was returned for analysis within shipping box; within a plastic bag; and within an opened pipeline vantage shield inner pouch.The phenom 21 used in this event was not returned for analysis.Therefore, any contributing factors could not be assessed.¿damage location details: no bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, arms or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline vantage shield braid ends were found to be fully opened and damaged.No other anomalies were observed.¿testing/analysis: n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21875122
Report Number2029214-2025-01033
Device Sequence Number15367033
Product Code OUT
UDI-Device Identifier00847536036284
UDI-Public(01)00847536036284(17)261207(10)B666498
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-021-275-12
Device Catalogue NumberPED3-021-275-12
Device Lot NumberB666498
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer04/29/2025
06/04/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/09/2025
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale